North Dakota, 2001

Hail in North Dakota, August 14, 2001

August 14, 2001 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 14, 2:30 AM CST, 11 hours 20 minutes earlier.

Area forecast discussion, Aug 14, 2:30 AM CST, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT TUE AUG 14 2001

MAIN FCST PRLBM IS CHC OF TSTMS TODAY THROUGH WED. MODELS ARE
SIMILAR BUT WL FOLLOW ETA FOR DETAILS.

MSAS SHWS SFC TROF MOVG INTO ERN MT. CURRENT CONV IS SKIRTING FAR
SRN AND NERN CWA. EXCEPT FOR AN ISOLTD ERLY MRNG SHOWER FAR NE WE
SHLD START OUT DRY. BY 18Z BOTH ETA/AVN HAVE SFC LOW VCTY N60 WITH
60 TO 65 DWPTS FROM BIS AND MOT EWD. ATMS BECOMES VERY UNSTABLE JUST
AHD OF FNT WITH CAPES > 3000 J/KG AND LI TO -11. A LITTLE NAPE
REMAINS BUT LIFT ASSOC WITH FNT AND 70H S/W TROF DROPPING SE FROM NC
INTO ERND ND BTWN 18Z AND 00Z WED SHOULD BE ENOUGH TO INITIATE CONV.
WIND PROFILES ARE NOT REAL IMPRESSIVE BUT THERE WL BE A LTL
DIRECTIONAL SHEAR AND WITH SUCH STRONG INSTABILITY WL MENTION CHC
SVR FOR CNTRL AND ERN ZONES. 50H TROF DROPS SEWD OVERNIGHT AND WEAK
INSTABILITY REMAINS SO WL LEAVE A MENTION OF MAINLY EVNG CONV TNGT.
COOL POOL MOVES OVER CWA WED AND AFTN HEATING MAY PRODUCE A RW/TRW
MAINLY OVER ERN CWA. CURRENTLY JMS HAS PRECIP MENTIONED ON WED. FOR
NOW WL NOT ADJUST PRECIP AREA ANY FARTHER WWD. GUID TEMPS ARE CLOSE
SO NO MAJOR ADJUSTMENTS HERE. ONLY THING WAS TO RAISE TEMPS A BIT
TODAY. WL SEE MORE CLOUDINESS BUT WE ARE STARTING OUT QUITE A BIT
WARMER THAN YDAY AND WE SHLD WARM NICELY AHD OF FNT AND WL PROB NOT
SEE A SIGNIFICANT DROP/IF ANY IN TEMPS BHND FNT IN THE WEST THIS
AFTN.

IN THE LONGER RANGE...WL KEEP DRY AND SEASONABLE FCST THROUGH
EXTENDED PD.

.BIS...NONE.
TWH

In the hours before

Special weather statement, Aug 14, 8:27 AM CST, 5 hours 23 minutes before
NDZ001-009-141727-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
927 AM CDT WED AUG 8 2001

AN AREA OF THUNDERSTORMS HAS ENTERED SOUTHWESTERN DIVIDE AND
NORTHWESTERN WILLIAMS COUNTIES THIS MORNING MOVING SOUTHEAST AT 25
MPH. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING
SOUTHEASTWARD THROUGH SOUTHWESTERN DIVIDE AND CENTRAL WILLIAMS
COUNTIES THROUGH THE MORNING HOURS. ALTHOUGHT PRECIPITATION IS
EXPECTED TO BE LIGHT...PERIODS OF MODERATE SHOWERS AND DANGEROUS
LIGHTNING ARE POSSIBLE. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR
ACTIVITY.

ASSID

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rolette

When
August 14, 1:50 PM CST
Where
Rolette County, Belcourt
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.833, -99.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257393.